News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: bloating, weight gain, swollen feet since hysterectomy


 rpinki67 - Mon Aug 25, 2008 2:47 pm

I am a 41 year old female. I had a hysterectomy 3 months ago, I still have my overies. I quit smoking 10 months ago. I have gained 25lbs in the last 6 months. I eat about 75% very heathy, i don't eat fried food or overly fatty foods. I do drink socially. Everytime I eat in the last month I experience extream bloating. When I wake up in the morning my feet are swollen and its very painfull to walk on them. This takes about a half an hour to go away. I realize that I have to incorperate more exercise in my life so I started walking at a fast pace about 4 miles 3 times a week.... and trying to do more. Whats up with the painfull feet? Should I be concered? Why am I gaining so much weight? I am gaining 2-3lbs a month and its scaring me. I know my metabolism has changed since quiting smoking but that much? What can I do?
 Debbie Miller, RN - Tue Oct 14, 2008 11:46 pm

User avatar Hello,
I would not totally blame your hysterectomy but you could have some type of hormonal/endocrine problem. It can be difficult to regulate a woman's hormones following hysterectomy. Besides this there are other glands that can malfunction and cause similar symptoms. The thyroid comes to mind first. I would have this checked if your doctor has not already done so.

Keep a record of the symptoms you are having so when you see your doctor he/she will have the whole story and that will help with diagnosis and treatment. It is easy enough to check the function of these glands and together with blood work you might get an answer. Keep up the exercise and healthy eating habits - this can only help.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here